MAUDE Adverse Event Report: GETINGE DISINFECTION AB AQUADIS 56; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB AQUADIS 56; DISINFECTOR, MEDICAL DEVICES
Model Number 56M
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Codes Sore Throat (2396); Cough (4457); Eye Pain (4467)
Date of Event 07/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Getinge has been aware about a chemical odor from washer disinfector aquadis 56-series, model name 56m.The odor led to health symptoms reported by staff including coughing, sore throat, and breathing issues.Several individuals required medical testing and treatment.In response, the unit was taken out of service.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Additional Manufacturer Narrative
Getinge disinfection ab (getinge) received information that the washer door locking body on the aquadis 56m cracked.According to the getinge technician, due to the crack in the plastic combined with heat from the cycle temperature activated a reaction resulting in a release of strong chemical odour.Following exposure to the odour during a wash cycle, staff members reported health symptoms including coughing, sore throat, breathing and swallowing difficulties and burning eyes.Some individuals underwent medical evaluation and treatment, including x-ray examination, blood tests, and prescription of inhalers (¿puffers¿).However, the full extent of exposure and possible health effects for all individuals remains unknown.The investigation determined that degradation of the polyoxymethylene (pom) door lock component was most likely caused by exposure to an external acidic and/or chlorinated chemical, which is inconsistent with approved process chemistry.Under such conditions (acidic environment and elevated temperature), pom may degrade and release formaldehyde, a known respiratory irritant.Based on the external laboratory analysis, it is concluded that a cleaning agent reacting with pom most likely have been applied to the door lock body located on the soil side of the affected unit.Therefore, the event is considered to be the result of user error.Parts have been replaced, device was repaired and put back in use, the odour was not present after the repair.The user has been informed regarding proper maintenance procedures for the device it has been additionally reported on march 20th 2026 that at the time of the incident, five persons were present in the room.As the full medical status of all individuals is not confirmed, and out of an abundance of caution, four additional reports are being submitted to comply with the requirement of one report per potentially exposed individual.The remaining four reports numbers related to this incident are: 9616031-2026-0000005 9616031-2026-0000004 9616031-2026-0000006 9616031-2026-0000007.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).

Brand Name
AQUADIS 56
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer Contact
emelie szabo
ljungadalsgatan 11
vaxjo 
MDR Report Key22673837
Report Number9616031-2025-0000006
Device Sequence Number3678069
Product Code MEC
UDI-Device Identifier07340153710351
UDI-Public(01)07340153710351
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number56M
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown